On the independence of integer and fractional parts

F.W. Steutel, B.G. Hansen

Research output: Contribution to journalArticleAcademicpeer-review

8 Citations (Scopus)

Abstract

We use the independence of the integer and fractional parts of exponentially distributed random variables to obtain expressions for the order statistics from a geometric distribution. As our main result we show that a strong form of this independence characterizes the exponential distribution.
Original languageEnglish
Pages (from-to)53-59
Number of pages8
JournalStatistica Neerlandica
Volume43
Issue number1
DOIs
Publication statusPublished - 1989

Fingerprint Dive into the research topics of 'On the independence of integer and fractional parts'. Together they form a unique fingerprint.

Cite this